My skin is blowing up after stopping BC pills and I'm getting married in a month!

nooch

Judge Roughneck
Apr 25, 2008
9,887
9
And I am totally stressing - I had very, very bad skin as a teenager but it's calmed with BCP. Except that I stopped BCP on January 17th (and had an IUD inserted a week ago) so now my skin seems to be on its way back to the awkward teenage hell I was so happy to leave behind.

It's not terrible yet - it's just uneven and red and I'm having a wee bit of breakout on my chin. But I'm just picturing myself at 14 and looking like that at my wedding and the thought of it is making me nauseous. Clearly my routine of Neutrogena and moisturizer is no longer going to cut it - what should I do?

(Drugstore brands would be great but I could probably swing something more expensive if it had great reviews. My skin is combination - super oily nose and dry everywhere else.)

And THANKS :biggrin:
 
Feb 4, 2006
1,772
0
Hmm.. I usually just use Mario Badescu drying lotion with my occasional breakouts but I would try something at Clinique or Proactive if I ever needed something stronger. HTH!
 

claireZk

Member
Jun 18, 2007
11,892
3
Can you see a dr to get an antibiotic? Doxycycline always does the trick for me. Ever since I went off bcp I've gotten at least 1 or 2 little whiteheads a month from hormones. Some months I get mega major breakouts :sad:
 

nooch

Judge Roughneck
Apr 25, 2008
9,887
9
^^ Thanks :biggrin:

I am just so afraid of being totally red-faced and having my future kids ask why mommy was bright red!
 

Odette

<3 life
O.G.
Aug 20, 2007
11,449
2
www.twitter.com
It sounds weird but sun exposure can help clear breakouts temporarily...but definitely, I would see a dermatologist and have them recommend a treatment, whether it's taking medication, or using a topical prescription option. I know that derms can also do injections on zits to make them disappear, if you do end up with a breakout close to your wedding date.

Good luck and congratulations on your wedding! Worst case scenario, the photographer can have your skin evened out in the pictures before they get developed. It's amazing what they can do with photos these days. I had a few touch-ups done on mine. :P
 

serene

Vintage since '08
O.G.
Mar 23, 2008
3,596
520
York
My saver has been also bc pills.
And I'm damn going to be taking those till the death takes me!! :lecture: (can't take anymore that acne hell)
 

GirlieShoppe

HermesNewbie
O.G.
Jun 2, 2008
8,107
273
Can you see a dr to get an antibiotic? Doxycycline always does the trick for me. Ever since I went off bcp I've gotten at least 1 or 2 little whiteheads a month from hormones. Some months I get mega major breakouts :sad:
I agree, your dermatologist should be able to give you something that will clear it up pretty fast.

Congrats and best wishes!
 

renie

Member
Oct 31, 2007
965
0
39
Plymouth Meeting
^^ Thanks :biggrin:

I am just so afraid of being totally red-faced and having my future kids ask why mommy was bright red!
1st get to a derm

2nd I had all my images color corrected so I don't look so bad (except for my black and whites which I didn't get printed)
 

aliburke84

Member
Jun 18, 2008
2,448
1
JC/NYC
Nooch this is frustrating as hell. I've been on the pill for years now and I've taken the occasional break here and there and every time I do my skin goes nuts. Can you get in to see your derm right away? He/she probably deals with this question all the time and can hopefully help you out!
 

ztainthecity

Member
Apr 11, 2008
641
0
this happens to me when i stop taking my birth control!! ugh..it's like instant breakout mania right before your period..i am fortunate to have skin that doesn't break out bad..i suggest just drinking water...exfoliating, moisturizing before bed and in the morning, washing your face morning and night..and trying not to stress..if you have a gym membership or something maybe get the steam room or sauna to help clear your pores..

when you stop BC, your body's chemical balance gets messed up and unfortunately breakouts are a byproduct of that! (ugh!)

congrats on your wedding!
 

tmc089

O.G.
Oct 6, 2007
3,366
0
Connecticut
Happened to me when I stopped BC too (well I switched...but I switched back lol). I would say go see your derm. I've used Proactive as someone suggested, but it stops working after about a month for ALOT of people.

I went to my derm a while ago and he prescribed me Tazorac, it's a topical cream, and it works WONDERS.

Good luck and CONGRATS!!!